I started insulin a few months ago and still on metformin and glyburide and now taking Victoza. Well,before the insulin started i've been suffering with several hernias and repairs. But lately I've been extremely gasey at both ends especially upon getting up from bed! More strange burping since the insulin> Anyone having this problem? Anything you recommend?
I've never heard of insulin affecting hernias or digestion. Victoza may have affected your digestion. Did the symptoms start after you started Victoza? Also, if you started a basal insulin taking glyburide is redundant. Since Glyburide (and other Sulfonylureas) are thought by some to burn out your beta cells, perhaps you could talk to you doctor about just simplifying your regime.
I would go with the GI distress from metformin . Especialy eating a diet with fat in it. Nancy
The symptoms came on before but now its just burping long burps while getting up from bed! Plus I feel bloated too more so since insulin started than before!
Agree with Brian..can you give us some background on why you are on this specific mix of drugs. If metformin is not the problem, why not go metformin plus a fast acting mealtime bolus insulin like Novolog? If this works, you will be able to switch over to Mannkind Afrezza insulin next year, which could give you more convenience and control and no needles, Yah Take a look at the following link from the artificial pancreas project at the university of california: http://www.diabetesmine.com/2013/10/inhalable-insulin-and-other-news-from-easd-2013-in-barcelona.html The video is showing Type I's inhaling, but its the same thing.
Victoza can cause GI issues. It has with me.
As a 30 year T2, I certainly would not take the glyburide. I would get that suff out.
I have metformin for slowing/stopping excess liver glucose release when it should be fasting. I use humolog lispro U-100 as meal bolus boost. The starlix/glyburide booted along with the actos. For me, metformin, insulin, diet and exercise now neatly control the numbers.